|Anemia and Procit
Apr 17, 2001
I am not HIV but have suffered for a year now with anemia. After an endoscopy and colonoscopy in December, it was determined that there was some slight bleeding in my esophagus and pantaloc was prescibed for every day. After six weeks I went from a 7.8 HBC to 11.9. Then BANG! it blew again, down to 7.8 again. I've now had three 2packs of packed red cells, I get iron shots bi-monthly, B12 shots weekly and take folic acid and B6 orally everyday. Do you think that Procrit would help me? My marrow seem to be up to par building red blood cells but I'm having to produce them so fast that they don't mature or hold enough oxygen. So I'm always tired. Four or five stairs will lay me out for five minutes.
Response from Dr. Frascino
This site is dedicated to HIV-related anemia and fatigue, but I'll briefly comment on your question. Your anemia is caused by blood loss through your G.I. tract (esophagus). Hemoglobin levels drifting down to 7.8 would indicate you have significant anemia, which would account for your fatigue and exercise intolerance. The blood transfusions will quickly boost your back up, but the real goal is to stop the esophageal bleeding. I'm not familiar with "pantaloc," but I assume it is, or is related to, a medication to treat inflammation of the esophagus. Ask your physician for a referral to a gastroenterologist, a physician specializing in diseases of the gastrointestinal tract. Procrit will probably not be very beneficial as long as you are still actively bleeding. Don't delay. There are a variety of therapies for "G.I." bleeding. See the specialist sooner rather than later.
fatigue and chills
- If The Viral Load Is Zero Does That Mean You Have Cleared The Hepatitis C Virus?
- Is Having A Lower Back Pain An Early Sign Of HIV?
- Yeast Infection And Genital Warts
- Why Do I Get Shingles Even After I Have Had The Vaccination?
- What Happens When You Get Shingles In Your Eye?
- What Are Shingles And What Do They Look Like?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.